Pennsylvania, 2010Damaging Winds in Pennsylvania, June 12, 2010
June 12, 2010 · NWS CTP · 2 events in 2 counties and zones
Isolated severe thunderstorms produced sporadic wind damage over south central Pennsylvania during the early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms produced sporadic wind damage over south central Pennsylvania during the early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 12, 2:22 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 12, 2:22 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT SAT JUN 12 2010
.SYNOPSIS...
A WEAK LOW PRES SYS WILL PASS NORTH OF PENNSYLVANIA TONIGHT. A
TRAILING COLD FRONT WILL SAG SLOWLY SOUTHWARD ACROSS THE STATE
SUNDAY AND MONDAY. THIS BOUNDARY WILL LIKELY RETURN NORTHWARD
INTO THE REGION LATER NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
REGIONAL RADAR MOSAIC SHOWING CONVECTION DEVELOPING ACROSS
PA THIS AFTN IN ASSOCIATION WITH MESO VORTEX OVR OHIO VALLEY AND
QUASI-STATIONARY FRONT ACROSS UPSTATE NY. LATEST SHORT RANGE MDL
DATA INDICATES BEST CHC OF TSRA ASSOCIATED WITH THESE FEATURES
WILL BE ACROSS THE SOUTHERN AND NORTHERN TIER COUNTIES THIS
EVENING. LATEST VWP AND AIRCRAFT OBS INDICATE MID LVL FLOW/SHEAR
NOT THAT IMPRESSIVE. HOWEVER...LAPS CAPES ALREADY AROUND 2000
J/KG...SUGGESTING THE POTENTIAL FOR ISOLATED DAMAGING DOWN BURST
GUSTS. WILL ALSO HAVE TO WATCH FOR POTENTIAL OF LOCALLY EXCESSIVE
RAINFALL...GIVEN PWATS IN EXCESS OF 2 INCHES ACROSS SOUTHERN PA
THIS EVENING.
EXPECT A SULTRY NIGHT WITH DIMINISHING CONVECTION OCCURRING WITH
THE LOSS OF HEATING AND PASSAGE OF MESO VORT. PATCHY FOG APPEARS
A GOOD BET...GIVEN ABUNDANT LOW LVL MOISTURE...CLEARING SKIES AND
LGT WINDS TONIGHT. THIS IS ESPECIALLY SO WHERE ANY RAIN FALLS THIS
EVENING.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
ANOTHER VERY WARM AND MUGGY DAY IS IN STORE FOR SUNDAY...ALONG
WITH A CHANCE FOR PRIMARILY AFTN AND EVE SHRA/TSRA. WEAK WAVE OF
LOW PRES WILL TRACK OFF THE SOUTHERN NEW ENG COAST
EARLY...DRAGGING A COLD FRONT SOUTH ACROSS PA. THIS BOUNDARY IS
LIKELY TO SERVE AS THE FOCUS FOR SCT TSRA EARLY IN THE DAY ACROSS
THE NORTH...AND LATE IN THE DAY ACROSS SOUTHERN PA. ONLY MODEST
UNIDIRECTIONAL SHEAR EXPECTED AGAIN ON SUNDAY. HOWEVER...ENS MEAN
CAPES RISING TO NEAR 2000 J/KG BY AFTN ACROSS THE
SOUTH...INDICATING ANOTHER DAY WITH AN ISOLATED SVR THREAT. ENS
MEAN 850 TEMPS NR 18C SUPPORT HIGHS MOSTLY IN THE 80S...TO NR 90
LOWER SUSQ VALLEY. IN GENERAL...SUNDAY IS GOING TO BE A PARTLY
SUNNY AND WARM DAY WITH MOST OUTDOOR ACTIVITIES MANAGING TO BE
UNDISTURBED BY THE POTENTIAL FOR RAIN. MOS POPS IN THE 30 TO 40
PCT RANGE SEEM REASONABLE ATTM.
DIMINISHING CONVECTION EXPECTED SUN NITE. HOWEVER...ENS DATA
INDICATING WEAK WAVE WORKING EAST FROM OHIO VALLEY ALONG QUASI
STATIONARY FRONT. THUS...WILL KEEP LOW CHC POPS THRU THE NIGHT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY WILL SEE A CONTINUED THREAT FOR SHRA/TSRA...AS THE COLD
FRONT DROPS SOUTHWARD ACROSS THE AREA.
GUIDANCE COMING INTO CONSENSUS IN DRAGGING THE FRONT SOUTH OF THE
AREA MONDAY NIGHT...BRINGING SOMEWHAT COOLER AND DRIER AIR INTO
THE AREA FOR TUES.
PRECIP CHANCES RISE AGAIN BY WEDNESDAY...AS SOUTHERLY FLOW BRINGS
RETURNING MOISTURE ON THE BACK SIDE OF RETREATING HIGH PRESSURE.
THE 12Z OPERATIONAL GFS IS MORE AGGRESSIVE AT BRING PRECIP BACK
INTO THE AREA COMPARED TO THE 00Z ECMWF. HOWEVER...BOTH INDICATE
AN INCREASED CHC FOR PRECIP ON WEDNESDAY.
GUIDANCE IS IN GOOD AGREEMENT IN INDICATING A STRONG RESURGENCE
OF THE EASTERN US RIDGE BY LATE WEEK. THIS SHOULD GENERATE ANOTHER
SURGE OF HEAT AND HUMIDITY FOR THE END OF THE WEEK INTO THE
WEEKEND.
MEDIUM-RANGE MODELS SHOW ANOTHER COLD FRONT APPROACHING THE AREA
NEXT WEEKEND...LATE SATURDAY/EARLY SUNDAY TIMEFRAME...ACCOMPANIED
BY ANOTHER ROUND OF SHRA/TSRA.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
ALL AIRFIELDS AT VFR AS OF 18Z ISSUANCE...AND WHILE IN GENERAL
THIS WILL HOLD THROUGH THE REST OF THE AFTERNOON AND INTO THE
EVENING...TEMPORARY IFR/MVFR RESTRICTIONS LIKELY AS SHRA/TSRA
DEVELOP DURING THE NEXT FEW HOURS. INCLUDED A TEMPO TO MVFR TSRA
IN KJST AND KAOO AS LATEST RADAR IMAGERY AT TIME OF ISSUANCE SHOWS
SHRA ENTERING SW PA. FOR ALL OTHER AIRFIELDS...HANDLED TSRA THREAT
WITH VCTS/VCSH WORDING.
LOOK FOR CIGS TO LOWER TO MVFR/IFR LEVELS OVERNIGHT AS PLENTIFUL
LOW LEVEL MOISTURE WILL ALLOW LOWER ATMOSPHERE TO
SATURATE...LEADING TO DEVELOPMENT OF LOW CLOUD DECK/PATCHY FOG.
ANOTHER ROUND OF SHRA/TSRA IS POSSIBLE SUNDAY...ESPECIALLY FOR
WESTERN AIRFIELD.
OUTLOOK...
SUN...VFR WITH MVFR PSBL EARLY WITH PATCHY FOG.
MON...VFR BUT MVFR IN SHOWERS AND STORMS.
TUE...VFR.
WED...MVFR IN SHRA/TSRA.
THUR...VFR
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...FITZGERALD
NEAR TERM...FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...EVANEGO
AVIATION...DICKEY
Hazardous weather outlook, Jun 12, 11:44 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1244 PM EDT SAT JUN 12 2010
PAZ004-005-010-017-024-033-131645-
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET-
1244 PM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-131645-
POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1244 PM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND
EARLY EVENING. THESE STORMS COULD PRODUCE LARGE HAIL OR DAMAGING
WINDS IN A FEW LOCATIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 2:46 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT SAT JUN 12 2010
PAZ041-046-122045-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
346 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LYCOMING COUNTY...
AT 340 PM EDT...A STRONG THUNDERSTORM WAS NEAR JERSEY SHORE...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS WILL ACCOMPANY THIS STORM.
THIS STORM WILL BE NEAR GARDEN VIEW AROUND 405 PM...WILLIAMSPORT
AROUND 410 PM... MONTOURSVILLE AROUND 430 PM AND MUNCY AROUND 445 PM.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 11 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 118.
LAT...LON 4141 7675 4136 7669 4118 7665 4122 7726
4129 7726 4144 7676
FORECASTER: DEVOIRSpecial weather statement, Jun 12, 3:27 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT SAT JUN 12 2010
PAZ036-064-122130-
ADAMS PA-FRANKLIN PA-
427 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
WESTERN ADAMS COUNTIES...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAGERSTOWN...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. THE STORM WILL BE NEAR GREENCASTLE AROUND 450
PM...WAYNESBORO AROUND 505 PM...ROUZERVILLE AROUND 510 PM...MONT
ALTO AROUND 515 PM...FAYETTEVILLE AROUND 525 PM AND FAIRFIELD AROUND
530 PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 10.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.
LAT...LON 3999 7748 3996 7746 4000 7740 3980 7723
3971 7743 3972 7791
FORECASTER: DEVOIRSpecial weather statement, Jun 12, 3:35 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EDT SAT JUN 12 2010
PAZ026-035-036-063-122130-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
435 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT FULTON...NORTHERN FRANKLIN...
SOUTHEASTERN HUNTINGDON AND SOUTHWESTERN CUMBERLAND COUNTIES...
AT 426 PM EDT...A STRONG THUNDERSTORM WAS NEAR BREEZEWOOD...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR HARRISSONVILLE AROUND 445
PM...MCCONNELLSBURG AROUND 450 PM...FORT LITTLETON AROUND 505
PM...FANNETTSBURG AROUND 515 PM...FANNETTSBURG AROUND 520 PM AND
UPPER STRASBURG AROUND 530 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 164 AND 204...I-70 BETWEEN
MILE MARKERS 151 AND 156...I-81 BETWEEN MILE MARKERS 21 AND 27.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3992 7827 4000 7821 4023 7765 4023 7762
4019 7760 4021 7757 4000 7746 3981 7821
FORECASTER: DEVOIRSpecial weather statement, Jun 12, 4:05 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
505 PM EDT SAT JUN 12 2010
PAZ026-035-036-056-063-064-122200-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-PERRY PA-
505 PM EDT SAT JUN 12 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...FRANKLIN...
NORTHEASTERN FULTON...SOUTHERN HUNTINGDON...SOUTHWESTERN CUMBERLAND
AND SOUTHWESTERN PERRY COUNTIES...
AT 458 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 15
MILES NORTH OF BREEZEWOOD TO BREEZEWOOD TO 13 MILES EAST OF
BREEZEWOOD TO WAYNESBORO...MOVING EAST AT 20 MPH.
WIND GUSTS TO 35 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR ROUZERVILLE...AND MARION AROUND
510 PM...FORT LITTLETON AROUND 515 PM...ST. THOMAS...THREE
SPRINGS...SALTILLO...AND MONT ALTO AROUND 520 PM...FANNETTSBURG
AROUND 525 PM...CHAMBERSBURG AROUND 530 PM AND FAIRFIELD AROUND 535
PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 170 AND 210...I-81 BETWEEN
MILE MARKERS 4 AND 33.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...ROUTE 522...STATE ROAD 97.
LAT...LON 3995 7807 4012 7817 4017 7814 4022 7822
4033 7774 4027 7770 4036 7759 4005 7737
3985 7699 3980 7699 3972 7762
FORECASTER: DEVOIRThunderstorm Wind, Franklin
- When
- June 12, 4:45 PM EST
- Where
- Franklin County, 1.15 mi E of Lurgan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.099, -77.608
Thunderstorm winds estimated near 60 mph toppled large trees along McClays Mill Road in Southampton Township.
Thunderstorm Wind, Cumberland
- When
- June 12, 5:05 PM EST
- Where
- Cumberland County, 0.69 mi S of Newville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.170, -77.400
Thunderstorm winds estimated near 60 mph toppled numerous trees and wires in Newville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flooding in Ohio, June 12 to 15, 2010$519,000 · 1 in hail · 15 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225965, 225956.